Southampton Police report reversing an overdose with Narcan Friday night on Center Drive near the county center.

Police responded to a 911 call reporting of an unconscious man, possibly not breathing, lying in the road near the bus stop at the county center in Riverside at 6:16 p.m.

Police Officer Keith Phillips and other officers arrived on scene within a minute and found a 39-year-old male unconscious and turning blue with agonal respirations (gasping breaths which will not sustain life).

Phillips, a longstanding NYS-certified emergency medical technician quickly assessed the subject and determined that his condition was possibly the result of an opiate overdose, such as heroin — due to his respirations, pin point pupils (very small) and other signs at the scene.

Phillips administered Narcan (naloxone) via his nasal passage and within a few seconds his respirations improved and within minutes he was conscious and talking.

Flanders/Northampton Volunteer Ambulance personnel arrived a short time later and took over patient care and transported the subject to Peconic Bay Medical Center for further evaluation and treatment.

More than 60 Southampton Town police officers are trained and equipped to provide Narcan to suspected opiate overdoses.

This is the first use of Narcan for the department in 2016.

Source: Southampton Town Police press release issued Jan. 16. 2016

Support local journalism.
Now more than ever, the survival of quality local journalism depends on your support. Our community faces unprecedented economic disruption, and the future of many small businesses are under threat, including our own. It takes time and resources to provide this service. We are a small family-owned operation, and we will do everything in our power to keep it going. But today more than ever before, we will depend on your support to continue. Support RiverheadLOCAL today. You rely on us to stay informed and we depend on you to make our work possible.

SHARE